Baldness medication: Propecia and fertility
Updated: Jan 23, 2019
I am 34 and have been married for 3 years. I am trying to conceived for the past 2 years without success. I am told that the baldness medicine, propecia, which my husband has been taking for the last few years could affect fertility, Is it true?
A Propesia contains the drug called finasteride which acts by causing a decline in the male hormonal activity and thus reducing hair loss.
Previous studies have shown that it does not affect male fertility. However, recent findings have indicated otherwise. This drug does cause infertility and sexual problems. By reducing the blood levels of the male hormone, testosterone it may result in the following:
· Erectile dysfunction
· Loss of sexual desire
· Inability to ejaculate to reach orgasm.
· Reduction in the sperm count
· Poor semen quality
Studies have also shown that after stop consuming the medication, sexual functions and sperm quality may gradually restored in most patients. As you are trying to conceive, it is advisable to discontinue the medication especially if his reproductive functions are compromised.